Lets Talk|Contraceptive Pill

This one is going to be a bit of a chatty one so make sure you have a cup of coffee in hand and a little disclaimer before I start, this is going to be quite a girly chatty post so if you get easily grossed out by anything period or sex related then this isn’t the post for you!

So the pill I was on was called Rigevidon and I have been on this twice though-out my teenage life, once for controlling heavy periods and the second for contraception. During my first contraceptive pill experience I wasn’t on any other medication (eg. anti depressants) whereas the second time I was, which may be the reason my two experiences are different.

Okay so the first time I was 15/16 and I was on it for about 6 months, my periods definitely got lighter and I experienced less period pains so really it was good. But I gained so much weight from it and during that time I struggled a lot with body dysmorphia so even though it was improving my body it wasn’t helping my mental health in the slightest.

The second time I went on it purely for contraception and it is the main contraceptive method I was advised to do, so I was put back on Rigevidon, but I am also on 30mg of Citalopram. Before going to the doctors I done my research about mixing the two drugs together and if they are compatible or if it would make my mood worse and surprise surprise it said it would. I addressed my concerns to the doctor and she said it would not affect my mood or my anti depressants. But whilst being on it my mood completely deteriorated. I experienced a lot of suicidal thoughts and my moods were completely erratic. So I came off it and then my mental health started to improve and get back to a healthy state again.

Some of the main side effects you can experience are headaches, nausea, breast tenderness, weight gain, irregular bleeding, mood swings and acne and surpsingly enough the effect I experienced was mood swings.

The increased artificial hormones that were added to my body definitely worsened my mood and when you search for Rigevidon in the google search bar your page is filled with ‘…+depression/anxiety’. I saw lots of blog posts and articles of people experiencing the same symptoms as me and in my opinion I don’t think the pill should be prescribed as easily as it is to patients with a mental health background.

The articles I read are listed here, here and here.

Have you been on the pill? If so how was your experience?

 

C376105DDC7BB9D496AD4985EB2E18DA

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

19 thoughts on “Lets Talk|Contraceptive Pill

  1. Georgia Beth says:

    I had a similar experience with the pill and I still struggle with it now! Its quite crazy how much one tiny tablet can completely transform your moods and how you feel! I’m going to start a new one soon which I’m nervous about hahah! I like this post ☺️ xx

    Like

  2. ameliacdowling says:

    I first went on the pill for acne (yasmin) and my mum stopped me taking it after a couple of months because of depressive mood side effects, we did some more research next time and now I’m on Zoely for heavy/painful periods and it is soooo good, I haven’t had any bad side effects 👌

    Like

      • ameliacdowling says:

        Honestly I love talking to other people about contraceptives etc, it’s so helpful! Zoely is a super low dose pill so it’s good for people who have experienced side effects before, although it is more expensive so you might have to make a case to your GP for a prescription (I just explained my history of depression with my mum to back me up and she was v understanding)

        Like

  3. Britney says:

    I’ve never heard of that one, actually. I’ve been on the pill since I was 18, and I’m 29 now. I’m on Ortho Cyclen. It has been a life saver, for sure. I experience zero side effects from it. No weight gain or mood changes or anything like that. I know exactly when I start my period each month so I can be prepared, and it also got rid of my PMS symptoms and bad cramps. If I get any cramps now, the pain is minimal and it’s usually short lived. I have no plans of going off of it unless I someday start trying for a baby.

    Like

  4. fleurdelailis says:

    I had to go off the pill personally because it really messed with my moods and gave me severe migraines whenever my period started. It’s only been a month since I’ve come off it, but my mood has already gotten better which is good.
    Laila x

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s